Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 28, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 23, 2010, 7:02 PM CDT for LaPorte County, Saint Joseph County, Indiana. It was in force for 43 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2010, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 23, 2010, 7:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties LaPorte County, IN, Saint Joseph County, IN
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:12 PM CDT | TSTM WND DMG | 3 E Springville, IN | WIDESPREAD WIND DAMAGE THROUGHOUT MUCH OF NORTHERN LA PORTE COUNTY |
| Jun 23, 7:13 PM CDT | TSTM WND GST 71 | 2 Sw La Porte, IN | POWER OUT AND BRANCHES DOWN |
| Jun 23, 7:16 PM CDT | TSTM WND GST 90 | 4 N Laporte, IN | EXPERIENCED SUSTAINED 60 MPH WINDS FOR 10 MINUTES...WITH GUSTS UP TO 90 MPH |
| Jun 23, 7:29 PM CDT | TSTM WND GST 59 | 2 Sw Laporte, IN | 59 MPH GUSTS MEASURED |
| Jun 23, 7:41 PM CDT | TSTM WND GST 68 | N South Bend, IN | MEASURED PEAK GUST OF 68 MPH |
| Jun 23, 7:46 PM CDT | TSTM WND DMG | 2 Nw Woodland, IN | DOWN TREE LIMBS ON ROAD...TWO CARS SWERVED TO AVOID LIMBS ENDING UP IN A DITCH...INJURIES REPORTED |
| Jun 23, 7:46 PM CDT | TSTM WND GST 70 | South Bend, IN | ESTIMATED 60-70 MPH WIND GUSTS |
| Jun 23, 7:48 PM CDT | TSTM WND GST 60 | 4 Nw South Bend, IN | 52 KT GUST AT 848 PM AT SOUTH BEND ASOS |
| Jun 23, 7:49 PM CDT | TSTM WND DMG | South Bend, IN | *** 2 INJ *** TREE DOWN ON HOUSE AT 600 BLOCK OF 28TH ST...2 INJURED...RELAYED BY WNDU |
| Jun 23, 7:50 PM CDT | TSTM WND GST 65 | South Bend, IN | ESTIMATED 65 MPH WIND GUST |
| Jun 23, 7:50 PM CDT | TSTM WND GST 80 | W South Bend, IN | |
| Jun 23, 7:52 PM CDT | TSTM WND GST 84 | 2 Se Mishawaka, IN | 84 MPH GUSTS MEASURED...VERY LARGE BRANCHES DOWN...LAWN FURNITURE AND TRASH CANS EASILY BLOWN AROUND |
| Jun 23, 7:55 PM CDT | TSTM WND DMG | South Bend, IN | ESTIMATED 40-50 MPH GUSTS...LARGE BRANCHES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 6:16 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2418 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 14.3
The text
As transmitted, in the capitals the NWS used until 2016.
773
WFUS53 KIWX 240002
TORIWX
INC091-141-240045-
/O.NEW.KIWX.TO.W.0028.100624T0002Z-100624T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EDT WED JUN 23 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...
ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 845 PM EDT/745 PM CDT/
* AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR BEVERLY SHORES...OR 6
MILES NORTHEAST OF CHESTERTON...AND MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
TRAIL CREEK...LA PORTE...SOUTH BEND...GULIVOIRE PARK...
GEORGETOWN...MISHAWAKA...GRANGER...NEW CARLISLE...NORTH LIBERTY...
ROSELAND...LAKEVILLE...OSCEOLA...WATERFORD...PINHOOK AND PINOLA.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4174 8689 4176 8607 4149 8608 4153 8695
4172 8695
TIME...MOT...LOC 0002Z 276DEG 47KT 4164 8689
$$
JC1 follow-up statement
268
WWUS53 KIWX 240014
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 PM EDT WED JUN 23 2010
INC091-141-240045-
/O.CON.KIWX.TO.W.0028.000000T0000Z-100624T0045Z/
ST. JOSEPH IN-LA PORTE IN-
814 PM EDT WED JUN 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT/745 PM CDT/
FOR ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...AND NORTHERN LA
PORTE COUNTY IN NORTHWEST INDIANA...
AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE
STORM WAS LOCATED 3 MILES NORTH OF LA PORTE...AND MOVING EAST AT 55
MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NEW CARLISLE...
NORTH LIBERTY...
GULIVOIRE PARK...SOUTH BEND AND ROSELAND...
MISHAWAKA...OSCEOLA AND GRANGER...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
STILLWELL...ROLLING PRARIE...FISH LAKE...HUDSON LAKE...CRUMSTOWN...
CHAIN-O-LAKES...LYDICK...WOODLAND AND WYATT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY
MORNING/MIDNIGHT CDT THURSDAY MORNING/ FOR NORTHERN INDIANA AND
SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4174 8689 4176 8607 4149 8608 4153 8695
4172 8695
TIME...MOT...LOC 0014Z 275DEG 47KT 4165 8668
$$
JCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:54 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 23, 6:54 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
754 PM EDT WED JUN 23 2010
.AVIATION /00 UTC TAFS/...
WELL CONGEALED SQUALL LINE APPROACHING GRTR INSTABILITY AHEAD OF
LINE WITH MAXIMIZED SFC HEATING. SFC DPS IN THE MID 70S POOLED AHEAD
OF CONVECTIVE LINE BRINGING 3.5-4.5 KJ/KG ACRS NWRN/NRN COINCIDENT
WITH 40-50KTS DEEP LYR SHEAR IN 0-6KM LYR...ALL PORTENDS TO
STRONG/SEVERE SOLID LINE TRAVERSING NRN IN THIS EVE...WITH XTREME
DAMAGING WIND GUSTS PSBL. PROGGED SPECIFIC 1 HR WINDOW OF GRTST CHC
FOR SEVERE WX/WIND GUSTS THIS EVENING WITH HI REFLECTIVITY/RAFL
RATES TO BRING VSBYS TO IFR IN HEART OF STORMS.
&&
.UPDATE...
OUTFLW BUBBLE FM LATE AM/EARLY PM CONVN RECOVERY RAPIDLY THIS AFTN
AND NO DOUBT AIDED BY APCH OF STG SW TROUGH EJECTING EWD THROUGH MN
ATTM AND ASSOCD HGT FALLS. FLW THROUGH THE BNDRY LYR RESPONDING IN
KIND W/LLJ RAMPING FM WRN IN WWD INTO ERN IA AND REFLECTED IN
TIGHTENING SFC GRADIENT AND GUSTY SFC WINDS.
AFTN FCST ON TRACK ALTHOUGH SLIGHT MODIFICATION MADE TO POPS/WX TO
REFLECT NEWD RTNG OUTFLW BNDRY THIS EVENING. OTHERWISE UPSTREAM
CONVN GOING UPSCALE QUICKLY W/EXPANDING WIND DAMAGE WITHIN
CONGEALING SQUALL LINE OVR FAR WRN IL. STILL SOME UNCERTAINTY W/EWD
EXTENT ON RECOVERY INVOF OF OUTFLW INDUCED MESOHIGH BUT CERTAINLY A
SIG SVR RISK GROWING FOR NW IN/FAR SW MI FOR THIS EVENING.
UPDATES FORTHCOMING.
&&
.SHORT TERM...
TONIGHT THROUGH THURSDAY NIGHT.
...MAIN SEVERE EVENT STILL APPEARS TO BE LOOMING THIS EVENING...
MCS FROM EARLIER TODAY HAS SENT A OUTFLOW BOUNDARY PRETTY MUCH
THROUGH OUR CWA ATTM. HEATING AND LACK OF CLOUD COVER AS WELL AS THE
BOUNDARY ALLOWED FOR A FEW STORMS TO BECOME SEVERE ACROSS EASTERN
INDIANA INTO NW OHIO. THE THREAT WAS NOW EXITING THE AREA AND THE
WATCH WAS ALLOWED TO EXPIRE.
ATTENTION TURNS TO THE WEST WHERE CLEARING TREND HAS BEEN ONGOING
FOR A FEW HOURS NOW WITH A RAPID RECOVERY IN CONDITIONS. INSTABILITY
MIN IN THE WAKE OF THE SYSTEM ACROSS NE ILLINOIS/NW INDIANA APPEARS
TO BE READY TO BE WIPED OUT AS EXTREME INSTABILITY FOCUSES ACROSS SE
IOWA AND WESTERN ILLINOIS. SBCAPES IN AOA 4500 J/KG...LI'S TO -10
AND SFC THETA E TO 370 K ALL SETTING THE STAGE FOR WHAT MAY BE
EXPLOSIVE DEVELOPMENT IN THESE AREAS. IMPROVING THETA E GRADIENT HAS
BEEN OBSERVED IN THE PAST COUPLE OF HOURS ACROSS ILLINOIS AS TEMPS
SOAR TO WELL INTO THE 80S. AGITATED CU FIELD ACROSS CNTRL ILLINOIS
DRIFTING NORTH WITH THIS LIKELY BEING THE EFFECTIVE BOUNDARY THAT
WILL ALLOW CONVECTION TO TRACK EAST TOWARDS THE CWA. SPC HAS JUST
ISSUED A TOR WATCH FROM IOWA INTO NW INDIANA...NOT INCLUDING OUR
AREA WITH SOME DEVELOPMENT NOTED IN SE IOWA. WILL CONTINUE WITH
LIKELY POPS AND MENTION OF SEVERE WITH WINDS...HAIL AND HVY RAIN.
ALTHOUGH OVERALL CONCERN ON WIDESPREAD HEAVY RAIN MAY BE WINDING
DOWN...CANNOT JUSTIFY DROPPING THE FLASH FLOOD WATCH GIVEN EXPECTED
CONVECTION AND POTENTIAL FOR BACKBUILDING. HAVE TRIED TO ADJUST
TIMING SOMEWHAT WITH THINGS WINDING DOWN AFTER 6Z.
BEYOND TONIGHT NO CHANGES WERE MADE DUE TO ACTIVE WEATHER FIRST PART
OF THE DAY. LOOKS TO BE A TRANQUIL PERIOD THROUGH THURSDAY NIGHT
WITH SOMEWHAT LESS HUMID CONDITIONS.
&&
.LONG TERM.../FRIDAY THROUGH TUESDAY/...
SIMILAR LATE PERIOD CHALLENGES IN THE EXTENDED AS EARLY PORTION
REMAINS ON TRACK AND CONFIDENCE IN A PATTERN CHANGE FOR NEXT WEEK
GROWS...HOWEVER LOCAL IMPACTS REMAIN LOWER CONFIDENCE AS THE MED
RANGE MODELS CONTINUE TO WAVER WIDELY ON POSITION AND AMPLITUDE OF
DEVELOPING RIDGE SOMEWHERE OVER THE CENTRAL CONUS.
DRIER AIRMASS INITIALLY OVER THE CWA ON FRIDAY WITH COMFORTABLE
DEWPOINTS NEAR 60 WILL RAPIDLY BE REPLACED IN SW FLOW WITH WARM
MOIST CONDITIONS ON SATURDAY. H85 TEMPS CONTINUE TO BE ADVERTISED
22-23C PUSHING HIGHS NEAR 90 WITH DEWPOINTS INCREASING THROUGH THE
DAY TO NEAR 70 BY EVENING. SIMILAR MUGGINESS ON SUNDAY AS SHRTWV
MOVING ALONG NORTHERN PERIPHERY OF SOUTHERN RIDE MOVES THROUGH THE
REGION BRINGING A COLD FRONT THROUGH SUNDAY NIGHT. NO MAJOR CHANGES
THROUGH THIS PERIOD AS RUN TO RUN AND CROSS MODEL CONSISTENCY IS IN
GENERAL AGREEMENT WITH THE GRIDS. MAY HAVE TO CONSIDER POPS MONDAY
MORNING IF THE SLOWER GUIDANCE PERSISTS BUT NOT WILLING TO ADD THIS
GRANULAR DETAIL AT THIS TIME.
PATTERN CHANGE THEN GETS UNDERWAY AS ANOTHER SHRTWV ROTATING AROUND
VORTEX OFF CANADIAN MARITIMES COMBINES WITH INCREASED RIDGING OVER
THE PLAINS TO BRING NORTHERLY FLOW ALOFT AND A PLEASANT CP AIRMASS.
THOUGH MODELS ARE VERY UNSURE ABOUT POSITION AND AMP OF RIDGING THIS
HAS BEEN A CONSISTENT SIGNAL TO ONE EXTENT OR ANOTHER...AND
BARRING ANY FUTURE SHIFTS TO THE EAST AN EARLY/MID WEEK COOL DOWN IS
IN ORDER. PICTURE BECOMES MUDDLED IN THE ECMWF AS A QUESTIONABLE
TROPICAL SYSTEM POLLUTES THE PICTURE. GFS HAS COME AROUND WITH A
MUCH MORE REASONABLE NORTH ATLANTIC VORTEX AND LESS AMPLIFIED
RIDGING AND PROVIDES A REALISTIC OPTION. CONSERVATIVELY COOLED DAYS
6-7 AS CLIMO SUGGESTS TEMPS IN THE LOW 80S WITH A LESS AGGRESSIVE NE
TROUGH.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ003>009-012>018-
020-022>027-032>034.
MI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MIZ077>081.
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ001-002-004-005-
015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LMZ043-046.
&&
SHORT TERM...FISHER
LONG TERM...LUD
AVIATION...MURPHY
UPDATE...THazardous weather outlook, Jun 23, 4:46 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 546 PM EDT WED JUN 23 2010 INZ003>005-012>017-020-022>026-032>034-MIZ077-078-241000- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-GRANT- BLACKFORD-JAY-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 546 PM EDT WED JUN 23 2010 /446 PM CDT WED JUN 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING WITH A GROWING POTENTIAL FOR WIDESPREAD DAMAGING WINDS. IN ADDITION...ISOLATED SUPERCELLS MAY DEVELOP AHEAD OF AN ORGANIZING LINE OF SEVERE THUNDERSTORMS OVER WESTERN ILLINOIS EARLY THIS EVENING WITH A RISK OF LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-018-027-MIZ079>081-OHZ001-002-004-005-015-016-024-025- 241000- LAGRANGE-STEUBEN-NOBLE-DE KALB-ALLEN IN-ADAMS-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...FORT WAYNE...DECATUR... BERNE...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 546 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATER THIS EVENING WITH A GROWING POTENTIAL FOR WIDESPREAD DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-241000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 546 PM EDT WED JUN 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THIS EVENING. WINDS GUSTS IN EXCESS OF 34 KNOTS ARE POSSIBLE AS WELL AS ISOLATED WATERSPOUTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY INTO SUNDAY NIGHT. WHILE MANY UNCERTAINTY STILL EXISTS...THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE STRONG TO SEVERE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 23, 1:12 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST PAULDING 41.14N 84.58W
06/23/2010 M61 MPH PAULDING OH EMERGENCY MNGR
WIND GUST RECORDED AT EMA OFFICE
&&
EVENT NUMBER IWX1000806
LUDLocal storm report, Jun 23, 2:00 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
300 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG 2 ENE KALIDA 40.99N 84.16W
06/23/2010 PUTNAM OH TRAINED SPOTTER
MULTIPLE TREES DOWN AT COUNTY RD M AND K-14 IN KALIDA
&&
EVENT NUMBER IWX1000807
NGLocal storm report, Jun 23, 2:03 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
303 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND DMG 2 ENE COLUMBUS GROVE 40.93N 84.02W
06/23/2010 PUTNAM OH TRAINED SPOTTER
MULTIPLE TREE BRANCHES DOWN ACROSS STATE ROUTE 12
&&
EVENT NUMBER IWX1000808
NGLocal storm report, Jun 23, 2:18 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
318 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG COLUMBUS GROVE 40.92N 84.06W
06/23/2010 PUTNAM OH TRAINED SPOTTER
24 TO 36 INCH DIAMETER HEALTHY TREE UPROOTED. NUMEROUS
LIMBS DOWN. POWER OUT.
&&
EVENT NUMBER IWX1000809
SAWLocal storm report, Jun 23, 4:28 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
528 PM EDT WED JUN 23 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 3 SSE BENTON HARBOR 42.08N 86.42W
06/23/2010 BERRIEN MI TRAINED SPOTTER
TREES AND LIMBS DOWN NEAR EXIT 29 AND PIPESTONE. TIME
ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1000810
SAWSpecial weather statement, Jun 23, 5:38 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 638 PM EDT WED JUN 23 2010 INZ003>006-008-012>017-020-022>026-032>034-MIZ077>079-240400- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI- ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE... LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE...WINAMAC... FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON 638 PM EDT WED JUN 23 2010 /538 PM CDT WED JUN 23 2010/ ...LINE OF SEVERE THUNDERSTORMS TO SWEEP THROUGH NORTHWEST INDIANA AND SOUTHWEST MICHIGAN THIS EVENING... SUNNY...WARM AND HUMID CONDITIONS ARE IN PLACE ACROSS THE AREA EARLY THIS EVENING BUT DO NOT BE DECEIVED...AS A FAST MOVING LINE OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS IS RACING EASTWARD OUT OF WESTERN ILLINOIS. CURRENT INDICATIONS PLACE THIS LINE INTO THE LAPORTE AREA AROUND 630 PM CDT...SOUTH BEND AREA TOWARD 8 PM EDT...GOSHEN AND ELKHART 830 PM...WARSAW AND ROCHESTER AROUND 9 PM EDT AND COLUMBIA CITY TOWARD 930 PM EDT ASSUMING NO ACCELERATION. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES AND LARGE HAIL IN ADDITION TO WIDESPREAD STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN WESTERN ILLINOIS ALREADY AND WILL APPROACH THE AREA VERY RAPIDLY LATE THIS EVENING. THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED TO SEEK SHELTER QUICKLY SHOULD THREATENING WEATHER APPROACH. INZ007-009-018-027-MIZ080-081-OHZ001-002-004-005-015-016-024-025- 240400- STEUBEN-DE KALB-ALLEN IN-ADAMS-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...FREMONT...AUBURN...GARRETT... FORT WAYNE...NEW HAVEN...DECATUR...BERNE...COLDWATER...BRONSON... HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...MONTPELIER... WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD... HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING... ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS... VAN WERT...DELPHOS...OHIO CITY...LIMA...SPENCERVILLE...BLUFFTON 638 PM EDT WED JUN 23 2010 ...LINE OF SEVERE THUNDERSTORMS TO SWEEP THROUGH NORTHEAST INDIANA AND NORTHWEST OHIO LATER THIS EVENING... SUNNY...WARM AND HUMID CONDITIONS ARE IN PLACE ACROSS THE AREA EARLY THIS EVENING BUT DO NOT BE DECEIVED...AS A FAST MOVING LINE OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS IS RACING EASTWARD OUT OF WESTERN ILLINOIS. CURRENT INDICATIONS PLACE THIS LINE INTO THE ANGOLA AREA AROUND 930 PM CDT...FORT WAYNE AND MARION TOWARD 10 PM EDT...AND DEFIANCE TOWARD 1030 PM EDT ASSUMING NO ACCELERATION. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING ISOLATED LARGE HAIL IN ADDITION TO WIDESPREAD STRAIGHT LINE WINDS IN EXCESS OF 70 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE IN WESTERN ILLINOIS ALREADY AND WILL APPROACH THE AREA VERY RAPIDLY LATE THIS EVENING. THOSE WITH OUTDOOR PLANS SHOULD BE PREPARED TO SEEK SHELTER QUICKLY SHOULD THREATENING WEATHER APPROACH.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:28 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Marshall, Saint Joseph, Starke | 62 min |
| Jun 23, 7:43 PM CDT | Tornado Warning | IWX | Elkhart, Saint Joseph | 47 min |
| Jun 23, 7:45 PM CDT | Areal Flood Advisory | IWX | Elkhart, LaPorte, Marshall, Saint Joseph | 90 min |
| Jun 23, 7:58 PM CDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 47 min |
| Jun 23, 8:02 PM CDT | Tornado Warning | IWX | Kosciusko, Marshall | 43 min |
| Jun 23, 8:11 PM CDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Elkhart, Kosciusko, LaGrange, Noble and 2 more | 64 min |
| Jun 23, 8:14 PM CDT | Tornado Warning | IWX | Fulton, Kosciusko, Wabash, Whitley | 46 min |
| Jun 23, 8:19 PM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 41 min |
| Jun 23, 8:26 PM CDT | Tornado Warning | IWX | Allen, DeKalb, Kosciusko, Noble, Whitley | 49 min |
| Jun 23, 8:30 PM CDT | Severe Thunderstorm Warning | IWX | Allen, Fulton, Huntington, Kosciusko, Miami, Wabash and 2 more | 60 min |
| Jun 23, 8:33 PM CDT | Areal Flood Advisory | IWX | Allen, DeKalb, Elkhart, Fulton, Huntington, Kosciusko and 4 more | 117 min |
| Jun 23, 8:36 PM CDT | Flash Flood Warning | IWX | LaGrange, Steuben | 6 hr |
| Jun 23, 8:42 PM CDT | Tornado Warning | IWX | DeKalb, Noble, Steuben | 48 min |
| Jun 23, 8:56 PM CDT | Severe Thunderstorm Warning | IWX | Blackford, Grant, Huntington, Miami, Wabash, Wells | 47 min |
| Jun 23, 9:10 PM CDT | Tornado Warning | IWX | Adams, Allen, DeKalb, Wells | 50 min |
| Jun 23, 9:31 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 42 min |
| Jun 23, 9:43 PM CDT | Severe Thunderstorm Warning | IWX | Blackford, Jay | 47 min |
| Jun 23, 10:05 PM CDT | Areal Flood Advisory | IWX | Elkhart, LaGrange, Steuben | 3 hr |
| Jun 23, 11:28 PM CDT | Small Craft Advisory | IWX | 14 hr | |
| Jun 24, 3:22 AM CDT | Rip Current Statement | IWX | 18 hr | |
| Jun 24, 9:07 AM CDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 23 hr |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.